Alert archive / Virginia / Tornado Warnings in 2022

Tornado Warning 53, NWS Wakefield, VA

November 11, 2022Dinwiddie County, Virginia

NWS Wakefield, VA issued this tornado warning at Nov 11, 2022, 3:55 PM EST for Dinwiddie County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 11, 2022, 3:55 PM EST (20:55 UTC)
Expired
Nov 11, 2022, 4:30 PM EST
In force
35 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Dinwiddie County, VA

The radar

The Norfolk radar (KAKQ), 54 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 11, 6:15 AM ESTTornado WatchSPC12 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2022-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2022-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 419 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
419 m²/s²
0-3 km storm-relative helicity
455 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

050 
WFUS51 KAKQ 112055
TORAKQ
VAC053-112130-
/O.NEW.KAKQ.TO.W.0053.221111T2055Z-221111T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
355 PM EST Fri Nov 11 2022

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  Southeastern Dinwiddie County in south central Virginia...

* Until 430 PM EST.
    
* At 355 PM EST, a severe thunderstorm capable of producing a tornado
  was located near Purdy, moving northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Dinwiddie around 420 PM EST.

Other locations impacted by this tornadic thunderstorm include Wharfs
Store and Cherry Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&

LAT...LON 3710 7761 3705 7740 3691 7756 3688 7762
      3689 7764 3688 7764 3688 7763 3687 7764
      3688 7765 3690 7765 3690 7767
TIME...MOT...LOC 2055Z 205DEG 22KT 3691 7762 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Miller
3 follow-up statements
939 
WWUS51 KAKQ 112106
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
406 PM EST Fri Nov 11 2022

VAC053-112130-
/O.CON.KAKQ.TO.W.0053.000000T0000Z-221111T2130Z/
Dinwiddie VA-
406 PM EST Fri Nov 11 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EST FOR
SOUTHEASTERN DINWIDDIE COUNTY...
    
At 404 PM EST, a severe thunderstorm capable of producing a tornado
was located near Dewitt, or 7 miles east of McKenney, moving north at
25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation. At 3:52 PM EST, a spotter 
         reported a funnel and possible tornado in far southern 
         Dinwiddie County.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Dinwiddie around 420 PM EST.

Other locations impacted by this tornadic thunderstorm include Wharfs
Store and Cherry Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3693 7759 3694 7764 3700 7763 3710 7761
      3706 7745
TIME...MOT...LOC 2104Z 202DEG 22KT 3697 7760 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Miller
983 
WWUS51 KAKQ 112114
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
414 PM EST Fri Nov 11 2022

VAC053-112130-
/O.CON.KAKQ.TO.W.0053.000000T0000Z-221111T2130Z/
Dinwiddie VA-
414 PM EST Fri Nov 11 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EST FOR CENTRAL
DINWIDDIE COUNTY...
    
At 414 PM EST, a severe thunderstorm capable of producing a tornado
was located over Dinwiddie, moving north at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
central Dinwiddie County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3700 7756 3701 7763 3710 7761 3707 7750
TIME...MOT...LOC 2114Z 195DEG 27KT 3704 7758 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Miller
852 
WWUS51 KAKQ 112124
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
424 PM EST Fri Nov 11 2022

VAC053-112134-
/O.EXP.KAKQ.TO.W.0053.000000T0000Z-221111T2130Z/
Dinwiddie VA-
424 PM EST Fri Nov 11 2022

...THE TORNADO WARNING FOR CENTRAL DINWIDDIE COUNTY WILL EXPIRE AT
430 PM EST...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 600 PM EST for south central
Virginia.

LAT...LON 3700 7756 3701 7763 3710 7761 3707 7750
TIME...MOT...LOC 2124Z 205DEG 22KT 3709 7755 

$$

Miller

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Nov 11, 3:43 PM EST, 12 minutes earlier.

Area forecast discussion, Nov 11, 3:43 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
343 PM EST Fri Nov 11 2022

.SYNOPSIS...
The remnants of Nicole and a weak cold front will exit the mid-
Atlantic region tonight. Another area of low pressure and its
associated cold front will cross the local area Saturday night.
Behind that cold front, dry and cool weather is expected Sunday
through Monday. Low pressure arriving from the southwest Tuesday
will bring an increased chance of rain.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 1000 AM EST Friday...

TD Nicole is centered over NW GA this morning, and the satellite
presentation looks primarily baroclinic at this time with GOES
WV/IR and RGB composites depicting a baroclinic leaf feature
from the southern Appalachians to the Great Lakes. At the
surface, there is a subtle warm front extending NE of Nicole
toward the VA/NC border. Very warm and moist this morning
with temperatures in the mid 60s to lower 70s, and dewpoints in
the upper 60s to lower 70s. PW values from regional 12z
soundings were on the order of 1.7-1.8". One band of rain has
is pivoting across NE portions of the area late this morning,
and this has produced QPE of 0.25-0.5" across central/SE VA and
NE NC, with locally 0.5-0.75" in vicinity of the I-95 corridor.
Another band of showers/tstms over central/southern NC should
pivot into the area later this morning through mid-aftn, and
this should be accompanied by the initial severe threat.

The warm front/theta-e gradient slides northward across the
area this morning through this aftn. This will be accompanied by
substantial moisture advection for November with record PWATs
expected (PWATs ~ 1.8-2.0"). Areas of showers, and a few
embedded tstms are expected to move northward across the area
this morning through this aftn with occasional moderate to heavy
rain, as the remnant low of Nicole lifts NNE into SW VA. The
00z/11 models continue to forecast this low to then track just
to the WNW of the CWA this evening into early tonight, as it
continues NNE and accelerates as it phases with an approaching
frontal system. This will keep the swath of widespread 2-3"+ of
rainfall just to our WNW across the mountains (which will fall
to the left of the track). The bulk of the area will fall within
the warm sector this aftn, with a 3-6hr lull possible, or just
sctd showers/tstms. Convection along and just ahead of the low
and cold front, will then move back in from the WSW this evening
through the first part of tonight before rapidly exiting to the
NE late tonight into early Sat morning. Overall, QPF ranges
from 0.3-0.6" along the coast, to 1.0-1.25" over the Piedmont.
Flooding is not expected, aside from nuisance urban areas. Warm
and humid today, with highs in the 70s, with dewpoints rising
into the upper 60s/around 70. Lows tonight range from the upper
50s/around 60 NW, to the mid 60s SE.

Marginal surface-based instability is expected to develop during
this aftn (SBCAPE ~ 500 J/kg) in the warm sector. This, combined
with strong low-level wind fields from the transitioning
system/very low LCLs, will allow for a conditional tornado
threat this aftn into this evening, and a damaging wind threat
as well as the low becomes absorbed into the frontal zone. The
main limiting factor will be the lack of stronger instability
(and the fact that the main area of convection may move in
during the latter part of the evening after peak heating). SPC
continues a slight risk except for a marginal risk for the Lower
MD ern shore.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 315 PM EST Friday...

Briefly in between systems Sat as remnants of Nicole and (weak) cold
front exit and the next area of weak lo pres arrives from the W late.
Still a mild/warm day despite clouds spreading into the local area.
Will still have mainly SW winds to about 10 mph.PoPs remain AOB
10% through 00Z/13. Highs Sat mainly in the l-m70s. Increased
PoPs to 30-40% Sat night as that system (and its associated cold
front) cross the local area. Drying out/becoming cooler late
Sat night-Sun (while NW winds kick up a bit). Lows Sat night
ranging through the 40s. Mainly sunny Sun w/ highs from the l50s
N and W to the u50s in NE NC. Sfc hi pres arrives from the W
Sun night into Mon providing cool/dry wx. Lows Sun night in the
u20s-l30s inland...u30s-around 40F along the coast in SE VA-NE
NC.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 305 PM EST Friday...

Period of generally BLO temperatures is expected next week. Sfc
hi pres retreats to the ENE Mon night. Lo pres tracking NE from
the srn Plains will bring increasing clouds Tue...followed by a
high CHC for widespread rain late Tue/Tue night. Due to deep
layered SW flow aloft...the moisture is expected to exit quickly
by Wed morning. Another period of clouds/possible SHRAs is
possible Thu as a trough aloft moves across the mid-Atlantic
region.

Lows Mon night in the u20s-l30s inland...u30s-l40s at the coast.
Highs Tue from the m40s W to around 60F SE. Lows Tue night 35-40F
central/W to the u40s-around 50s at the coast. Highs Wed in the
l-m60s W to the u50s-around 60F SE. Lows Wed night mainly 30-35F
inland...u30s-around 40F at the coast. Highs Thu/Fri in the
m-u40s...l50s over coastal NE NC.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
As of 105 PM EST Friday...

MVFR/IFR CIGs/conditions this afternoon and into this evening,
as periods of rain/showers and a few thunderstorms spread nwrd
into and across the region. Periods of Moderate to occasional
heavy rain will be possible this aftn, with IFR/MVFR vsbys
possible. Most of the area should fall within the warm sector
this aftn, as the remnants of Nicole track W of the FA.
Otherwise, becoming breezy with a SSE wind of 10-20 kt gusting
to 20-25 kt (potentially 25-35 kt for a brief period this
evening). Also notable that with the strong Low Level Jet in
place, there will be some LLWS possible this evening. A
secondary trough/cold front will bring clouds and a slight
chance of light rain showers Sat night. Should see a break this
afternoon from IFR, becoming MVFR, then returning to low end
MVFR/high end IFR overnight ahead of the front. Behind it, sfc
high pressure will build into and across the Mid Atlc region
Sun/Mon. Another area of low pressure approaches from the SW
Tue.

&&

.MARINE...
As of 340 PM EST Friday...

SSE winds 15-30 kt right now...may increase a bit this
evening...esp N portions of the Ches Bay/ocean. SCAs will
remain up through the night...except a gale warning (for
potential SSW winds gusting to 40 kt) on the ocean N of Cape
Charles VA. Primarily SW winds 10-20 kt (15-25 kt on the ocean N
of Cape Charles VA) Sat morning then lowering all areas Sat
afternoon. Seas remain 5-8 ft (beginning to lower late
Sat)...waves avg 1-3 ft. another period of SCA post cold front
late Sat night through Sun night/early Mon as NW winds become
gusty due to low level CAA. Diminishing winds Mon as sfc hi pres
from the W builds over the mid-Atlantic region.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 AM EST Saturday for ANZ630>638.
     Gale Warning until 7 AM EST Saturday for ANZ650-652-654.
     Small Craft Advisory until 6 AM EST Sunday for ANZ656-658.

&&

SYNOPSIS...TMG
NEAR TERM...AJZ/TMG
SHORT TERM...ALB/TMG
LONG TERM...ALB/TMG
AVIATION...AM/TMG
MARINE...ALB
Hazardous weather outlook, Nov 11, 2:59 PM EST, 56 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
259 PM EST Fri Nov 11 2022

NCZ012>017-030>032-102-VAZ075>078-081>090-092-093-095>098-100-
518>525-122000-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Westmoreland-Richmond-
Northumberland-Lancaster-Prince George-Charles City-New Kent-
Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
259 PM EST Fri Nov 11 2022

...TORNADO WATCH 569 IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
east central Virginia, eastern Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-064>069-079-080-509>517-122000-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-
259 PM EST Fri Nov 11 2022

...TORNADO WATCH 569 IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, north central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-VAZ099-122000-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-
259 PM EST Fri Nov 11 2022

This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Rain associated with the remnants of Tropical Storm Nicole will
occur today through tonight and may lead to localized instances of
flooding. In addition, there is a threat for a brief, spin up
tornado this afternoon into this evening.

DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 11, 3:28 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
328 PM EST Fri Nov 11 2022

VAZ518>520-112115-
Western King and Queen VA-Eastern King William VA-
Eastern King and Queen VA-
328 PM EST Fri Nov 11 2022

...A strong thunderstorm will impact portions of central King and
Queen and southeastern King William Counties through 415 PM EST...

At 327 PM EST, Doppler radar was tracking a strong thunderstorm over
New Kent, moving north at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
King William, King And Queen Court House, Saint Stephens Church,
Stevensville, Cohoke, Walkerton, Rose Garden, Lanesville, Crouch,
Henley Fork, Palls, Cooke and Bruington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Tornado Watch remains in effect until 600 PM EST for east central
Virginia.

&&

LAT...LON 3783 7695 3778 7694 3780 7691 3778 7688
      3780 7684 3779 7680 3756 7690 3757 7690
      3756 7694 3754 7695 3754 7697 3756 7696
      3758 7696 3756 7701 3760 7706 3769 7706
      3772 7702 3772 7703 3775 7706 3786 7705
TIME...MOT...LOC 2027Z 191DEG 28KT 3754 7701

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

MRD
Special weather statement, Nov 11, 3:28 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
328 PM EST Fri Nov 11 2022

VAZ095>097-112115-
Norfolk/Portsmouth VA-Suffolk VA-Chesapeake VA-
328 PM EST Fri Nov 11 2022

...A strong thunderstorm will impact portions of , the western City
of Chesapeake, the City of Portsmouth and the eastern City of Suffolk
through 415 PM EST...

At 327 PM EST, Doppler radar was tracking a strong thunderstorm near
Corapeake, or 9 miles northeast of Sunbury, moving north at 30 mph.
This storm has shown some broad rotation at times and may intensify.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Churchland, Deep Creek, Downtown Portsmouth, Norfolk, Chesapeake,
Portsmouth, Suffolk, Driver, Cradock, Bowers Hill, Western Branch,
Huntersville, Magnolia, Wilroy and Deanes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM EST for northeastern
North Carolina...and southeastern Virginia.

&&

LAT...LON 3656 7657 3689 7652 3690 7639 3684 7626
      3655 7644 3655 7651
TIME...MOT...LOC 2027Z 197DEG 26KT 3656 7652

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Butner
Special weather statement, Nov 11, 3:33 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
333 PM EST Fri Nov 11 2022

VAZ079-080-087-088-112100-
Dinwiddie VA-Sussex VA-Brunswick VA-Greensville VA-
333 PM EST Fri Nov 11 2022

...A strong thunderstorm will impact portions of north central
Greensville, west central Sussex, south central Dinwiddie and east
central Brunswick Counties through 400 PM EST...

At 333 PM EST, Doppler radar was tracking a strong thunderstorm near
Radium, or near Purdy, moving northeast at 30 mph. This storm has
also been exhibiting weak rotation.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Purdy around 345 PM EST.

Other locations impacted by this storm include Cherry Hill and
Callaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM EST for south central
and southeastern Virginia.

&&

LAT...LON 3673 7768 3675 7774 3698 7767 3693 7745
TIME...MOT...LOC 2033Z 206DEG 24KT 3678 7769

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Miller
Local storm report, Nov 11, 3:36 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
336 PM EST FRI NOV 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND DMG     2 NNE MECHANICSVILLE    37.66N 77.34W
11/11/2022                   HANOVER            VA   911 CALL CENTER

            TREE DOWN AT INTERSECTION OF STUDLEY RD AND
            SHELTON POINTE DR.

&&

AM
Special weather statement, Nov 11, 3:42 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
342 PM EST Fri Nov 11 2022

VAZ083-085-090-518-520-112130-
New Kent VA-Middlesex VA-Eastern King William VA-
Eastern King and Queen VA-James City VA-
342 PM EST Fri Nov 11 2022

...A strong thunderstorm will impact portions of northwestern
Middlesex, southeastern King and Queen, eastern New Kent,
southeastern King William and northwestern James City Counties
through 430 PM EST...

At 342 PM EST, Doppler radar was tracking a strong thunderstorm near
Barhamsville, or near Toano, moving north at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
West Point, King And Queen Court House, Church View, Jamaica,
Barhamsville, Little Plymouth, Nesting, Eltham, Ino, Dragonville,
Lanexa, Mattaponi, Mascot, Velma, Romancoke, Samos, Plum Point, Kings
Corner and Slaterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Tornado Watch remains in effect until 600 PM EST for eastern,
southeastern and east central Virginia.

&&

LAT...LON 3778 7679 3775 7676 3773 7675 3776 7672
      3773 7663 3772 7663 3773 7661 3742 7684
      3739 7689 3741 7693 3746 7696 3779 7683
TIME...MOT...LOC 2042Z 199DEG 33KT 3743 7690

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

MRD
Special weather statement, Nov 11, 3:45 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
345 PM EST Fri Nov 11 2022

VAZ064-075-519-521-112130-
Western King and Queen VA-Westmoreland VA-Western Essex VA-
Caroline VA-
345 PM EST Fri Nov 11 2022

...A strong thunderstorm will impact portions of northwestern King
and Queen, northwestern Westmoreland, east central Caroline and
northwestern Essex Counties through 430 PM EST...

At 344 PM EST, Doppler radar was tracking a strong thunderstorm over
Newtown, or 8 miles southwest of Champlain, moving north at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colonial Beach, Loretto, Leedstown, Beazley, Hustle, Potomac Beach,
Elevon, Oak Grove, Supply, Central Point, Chance, Potomac Mills and
Salvia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM EST for north central
and east central Virginia.

&&

LAT...LON 3826 7696 3823 7696 3821 7695 3819 7690
      3791 7707 3792 7720 3817 7717 3817 7715
      3815 7712 3816 7709 3814 7707 3818 7705
      3826 7705 3828 7698
TIME...MOT...LOC 2044Z 198DEG 24KT 3795 7713

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Zimmerman

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 11:46 AM ESTTornado WarningAKQBrunswick, Mecklenburg29 min
Nov 11, 12:13 PM ESTTornado WarningAKQBrunswick32 min
Nov 11, 12:33 PM ESTSpecial Weather StatementAKQBrunswick27 min
Nov 11, 12:36 PM ESTSpecial Weather StatementAKQYork, City of Newport News39 min
Nov 11, 12:40 PM ESTTornado WarningAKQBrunswick, Dinwiddie35 min
Nov 11, 12:51 PM ESTSpecial Weather StatementAKQBrunswick24 min
Nov 11, 12:57 PM ESTSpecial Weather StatementAKQBrunswick33 min
Nov 11, 1:03 PM ESTTornado WarningAKQAmelia, Chesterfield, Dinwiddie27 min
Nov 11, 1:04 PM ESTSpecial Weather StatementAKQGreensville, City of Emporia26 min
Nov 11, 1:22 PM ESTSpecial Weather StatementAKQCity of Emporia23 min
Nov 11, 1:23 PM ESTTornado WarningAKQDinwiddie37 min
Nov 11, 1:27 PM ESTTornado WarningAKQChesterfield, Dinwiddie, Henrico33 min
Nov 11, 1:28 PM ESTSpecial Weather StatementAKQSussex32 min
Nov 11, 1:34 PM ESTSpecial Weather StatementAKQDinwiddie26 min
Nov 11, 1:41 PM ESTSpecial Weather StatementAKQSussex34 min
Nov 11, 1:53 PM ESTTornado WarningAKQChesterfield, Hanover, Henrico, City of Richmond37 min
Nov 11, 1:55 PM ESTTornado WarningAKQChesterfield35 min
Nov 11, 1:59 PM ESTSpecial Weather StatementAKQPrince George, City of Colonial Heights, City of Hopewell, City of Petersburg46 min
Nov 11, 2:01 PM ESTTornado WarningAKQSussex29 min
Nov 11, 2:14 PM ESTTornado WarningAKQChesterfield, Henrico, City of Richmond31 min
Nov 11, 2:17 PM ESTFlash Flood WarningAKQChesterfield, Henrico, City of Richmond118 min
Nov 11, 2:21 PM ESTTornado WarningAKQHanover, Henrico, King William24 min
Nov 11, 2:31 PM ESTTornado WarningAKQCharles City, Prince George, Surry, Sussex29 min
Nov 11, 2:35 PM ESTTornado WarningAKQCity of Suffolk25 min
Nov 11, 2:38 PM ESTTornado WarningAKQHanover, Henrico, King William, City of Richmond17 min
Nov 11, 2:42 PM ESTSpecial Weather StatementAKQCity of Richmond33 min
Nov 11, 2:42 PM ESTTornado WarningAKQCaroline, Hanover, King and Queen, King William15 min
Nov 11, 2:58 PM ESTTornado WarningAKQCity of Suffolk32 min
Nov 11, 3:00 PM ESTSpecial Weather StatementAKQBrunswick30 min
Nov 11, 3:01 PM ESTSpecial Weather StatementAKQCharles City, New Kent44 min
Nov 11, 3:02 PM ESTSpecial Weather StatementAKQKing William28 min
Nov 11, 3:08 PM ESTTornado WarningAKQCaroline, Hanover, King and Queen, King William37 min
Nov 11, 3:22 PM ESTSpecial Weather StatementAKQIsle of Wight38 min
Nov 11, 3:28 PM ESTSpecial Weather StatementAKQKing and Queen47 min
Nov 11, 3:28 PM ESTSpecial Weather StatementAKQCity of Portsmouth47 min
Nov 11, 3:33 PM ESTSpecial Weather StatementAKQCity of Emporia27 min
Nov 11, 3:42 PM ESTSpecial Weather StatementAKQKing and Queen48 min
Nov 11, 3:45 PM ESTSpecial Weather StatementAKQEssex45 min
Nov 11, 4:23 PM ESTSpecial Weather StatementAKQCity of Petersburg37 min

Nearby

Tornado Warnings in Virginia, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.